Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 127, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 28, 2018, 9:32 AM CST for Okaloosa County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2018, 9:32 AM CST (15:32 UTC)
- Expired
- Dec 28, 2018, 9:52 AM CST
- In force
- 20 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 58 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.0
The text
As transmitted.
446 WUUS54 KMOB 281532 SVRMOB FLC091-281615- /O.NEW.KMOB.SV.W.0127.181228T1532Z-181228T1615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 932 AM CST FRI DEC 28 2018 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... East central Okaloosa County in northwestern Florida... * Until 1015 AM CST. * At 932 AM CST, a severe thunderstorm was located 8 miles south of Crestview, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of east central Okaloosa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3057 8661 3071 8662 3075 8639 3054 8639 TIME...MOT...LOC 1532Z 268DEG 16KT 3064 8657 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
685
WWUS54 KMOB 281552
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
952 AM CST FRI DEC 28 2018
FLC091-281602-
/O.CAN.KMOB.SV.W.0127.000000T0000Z-181228T1615Z/
Okaloosa FL-
952 AM CST FRI DEC 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKALOOSA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3057 8661 3071 8662 3075 8639 3054 8639
TIME...MOT...LOC 1551Z 268DEG 16KT 3064 8647
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 7:56 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 28, 7:56 AM CST, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
756 AM CST Fri Dec 28 2018
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...Have updated to cancel the flash flood watch for
interior southeast Mississippi along with Choctaw and Washington
counties in southwest Alabama. /29
&&
.PREV DISCUSSION... /issued 548 AM CST Fri Dec 28 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...
IFR with isolated LIFR conditions possible this morning. A line
of heavy rain and thunderstorms will lower visibilities and
ceilings for the TAF sites east of the Mobile Bay through mid
morning. This line is expected to continue eastward throughout the
day. Variable gusty winds associated with the line will persist
through the late afternoon. Light northerly winds are anticipated
there after. DJ/17
PREV DISCUSSION... /issued 513 AM CST Fri Dec 28 2018/
DISCUSSION...See updated information for land areas below.
UPDATE...After reassessing model soundings, there is a
sufficient potential for convection to be rooted at the surface
today. Given shear profiles, a marginal risk looks good generally
along and west of I-65 for today.
PREV DISCUSSION... /issued 416 AM CST Fri Dec 28 2018/
NEAR TERM /Now Through Friday night/...A large positively
tilted upper trof remains in place during the period, stretching
from the southwest states to the northwest states. Am embedded
shortwave trof ejects off across the Great Lakes region today,
with a large associated surface low bringing a trailing cold front
slowly through the forecast area. A strong shortwave currently
seen in the water vapor loop advancing across the ArkLaTex area
continues eastward and across the region today. In response, an
area of showers and storms over the western portion of the area
has been creeping slowly eastward overnight, but will begin to
progress more quickly eastward through the day followed by the
cold front advancing to near the I-65 corridor by 00Z Saturday.
With this transition, will have categorical pops for most of the
area through this morning then generally east of I-65 this
afternoon with pops tapering off further to the west. Will
continue with the current Flash Flood Watch for most of the area
until expiration at noon. For tonight, likely pops continue
generally east of I-65 this evening, then near the coast overnight
with slight chance to chance pops elsewhere as the front
continues slowly eastward through most of the forecast area and
into the marine area. Isolated severe storm development is
possible generally along and east of I-65 given that convection
may become surface based. A high risk of rip currents continues
through tonight, and a high surf advisory remains in effect for
today. /29
SHORT TERM /Saturday Through Sunday night/...The positively
tilted upper trof splits through Saturday night, with an upper
trof progressing eastward into the interior eastern states while a
cut off low forms near the extreme southwest states/northwest
Mexico. The interior states upper trof moves off into the western
Atlantic on Sunday while the cut off low evolves into a strong
shortwave trof and moves into the central Plains. The cold front
which moved through the forecast area in the NEAR TERM period will
be located over the northern Gulf Saturday morning then drifts
northward into the southern portion of the forecast area during
the day. An inverted surface trof meanwhile develops over the
western Gulf and evolves into a surface low (in response to the
cut off low/shortwave trof) which moves into Arkansas late Sunday
night. This is turn brings the frontal boundary northward through
the forecast area as a warm front on Sunday into Sunday night. As
a series of shortwaves continue to move across the region, this
pattern will support good chance to likely pops through the
period. A moderate risk of rip currents is expected for Saturday.
/29
LONG TERM /Monday Through Thursday/...An unsettled weather
pattern will continue into next week with the potential for
additional flooding rain and strong to severe storms. A potent
upper level shortwave will eject from the Texas Big Bend region
into the Western Tennessee Valley on Monday as it takes on an
increasingly negative tilt. Our region should be positioned within
a moistening low level warm sector ahead of an approaching
surface cold front. In addition, enhanced large scale lift
associated with the right entrance region of a powerful upper
level jet streak should overspread the area. This will bring the
potential for strong to severe storms, especially across northwest
portions of the region which will be best positioned beneath the
axis of greatest instability and large scale ascent. The
associated surface cold front should slow its forward movement as
the shortwave lifts northeast of the region by Monday night. This
may set the stage for another round of heavy rainfall, with well
above seasonal average deep layer moisture likely in place in
association with deep southwesterly flow.
The surface front is forecast to stall out in the vicinity of the
north central Gulf Coast through mid week. Southwesterly flow aloft
over top of the front should provide favorable overrunning
conditions. This is supported by much of the medium range model
guidance and their associated ensemble runs. Therefore, plan to
leave high pops in the forecast through the extended forecast
period. Another upper level low moves across the forecast region by
the end of next week with another round of showers and thunderstorms
expected. After this feature moves through, models suggest that a
drier weather pattern will finally build in by next weekend bringing
a much needed respite from the wet weather pattern.
JLH
MARINE...Moderate to strong southerly winds decrease today along
with subsiding seas then will be followed by a light to moderate
east to northeast flow for tonight and Saturday. Will have a
marine dense fog advisory in effect for the Mobile Bay area until
10 am, by which time visibilities should improve. A Small Craft
Advisory continues for the open Gulf waters until 6 am, then well
offshore until 9 am to allow for seas to subside. A light to
moderate southerly flow develops on Sunday and increases on
Monday. A northerly flow follows for Tuesday as a cold front moves
through the area. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until noon CST today for ALZ053>059-261>266.
High Rip Current Risk through late tonight for ALZ265-266.
High Surf Advisory until 6 PM CST this evening for ALZ265-266.
FL...Flash Flood Watch until noon CST today for FLZ201>204.
High Rip Current Risk through late tonight for FLZ202-204-206.
High Surf Advisory until 6 PM CST this evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 9 AM CST this morning for GMZ670-675.
Dense Fog Advisory until 10 AM CST this morning for GMZ630>632.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 28, 6:15 AM CST, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 615 AM CST Fri Dec 28 2018 ALZ265-266-FLZ202-204-291215- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- 615 AM CST Fri Dec 28 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Advisory. High Rip Current Risk. Heavy rainfall may lead to flash flooding in some areas. There is a Marginal risk for severe storms this morning with localized damaging winds possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a moderate risk of rip currents on Saturday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>059-261>264-FLZ201-203-MSZ067-075-076-078-079-291215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Wayne-Perry-Greene-Stone-George- 615 AM CST Fri Dec 28 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Heavy rainfall may lead to flash flooding in some areas. There is a Marginal risk for severe storms this morning along and east of I-65 with localized damaging winds possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ060-FLZ205-291215- Covington-Okaloosa Inland- 615 AM CST Fri Dec 28 2018 This Hazardous Weather Outlook is for south central Alabama and northwest Florida. .DAY ONE...Today and Tonight. Showers and thunderstorms will move across the area today and may produce areas of heavy rainfall and localized flooding of low lying areas. There is a Marginal risk for severe storms this morning along and east of I-65 with localized damaging winds possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. FLZ206-291215- Okaloosa Coastal- 615 AM CST Fri Dec 28 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. High Rip Current Risk. Showers and thunderstorms will move across the area today and may produce areas of heavy rainfall and localized flooding of low lying areas. There is a Marginal risk for severe storms this morning along and east of I-65 with localized damaging winds possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a moderate risk of rip currents on Saturday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>632-291215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 615 AM CST Fri Dec 28 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Showers and thunderstorms may produce locally gusty winds, reduced visibilities, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. GMZ633>636-650-655-291215- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 615 AM CST Fri Dec 28 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Showers and thunderstorms may produce locally gusty winds, reduced visibilities, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. GMZ670-675-291215- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 615 AM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms may produce locally gusty winds, reduced visibilities, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Dec 28, 7:13 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
713 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD 1 E RIDERWOOD 32.13N 88.32W
12/28/2018 CHOCTAW AL EMERGENCY MNGR
RIDERWOOD DRIVE ON BOTH SIDES OF SCOTT
MOUNTAIN ROAD WAS FLOODED OUT ACROSS THE
ROADWAY.
&&
DRJLocal storm report, Dec 28, 7:24 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
724 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 1 SE YANTLEY 32.23N 88.37W
12/28/2018 CHOCTAW AL EMERGENCY MNGR
COUNTY ROAD 32 IN YANTLEY AT THE RAILROAD
TRACKS WAS REPORTED UNDER WATER.
&&
DRJSpecial weather statement, Dec 28, 7:40 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
740 AM CST FRI DEC 28 2018
ALZ059-FLZ201>204-281430-
Escambia AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
740 AM CST FRI DEC 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 830 AM CST...
At 740 AM CST, the strong thunderstorms were located along a line
extending from near Century to 4 miles northwest of Lillian, and
moving northeast at 40 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace, Milton,
Century, Flomaton, Bagdad, Myrtle Grove, Navarre, Molino, Jay,
Pollard, Riverview, Point Baker, Pea Ridge, Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8743 3064 8739 3070 8746 3105 8738
3112 8670 3099 8670 3100 8679 3041 8680
3040 8702 3044 8691 3044 8688 3045 8688
3060 8702 3057 8700 3044 8709 3052 8710
3058 8718 3038 8726
TIME...MOT...LOC 1340Z 245DEG 37KT 3095 8723 3045 8751Special weather statement, Dec 28, 8:23 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
823 AM CST FRI DEC 28 2018
ALZ058>060-FLZ203-205-281515-
Escambia AL-Covington AL-Crenshaw AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
823 AM CST FRI DEC 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CRENSHAW...SOUTHEASTERN ESCAMBIA...
COVINGTON...OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 915
AM CST...
At 823 AM CST, the strong thunderstorms were located along a line
extending from 4 miles southeast of Glenwood to 6 miles north of
Laurel Hill to Roeville, and moving east at 40 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Crestview, Andalusia, Pace, Milton, Opp, Florala, Baker, Brantley,
River Falls, Laurel Hill, Lockhart, Dozier, Heath, Gantt, Point Baker
and Roeville.
LAT...LON 3153 8620 3100 8619 3099 8639 3059 8639
3060 8698 3063 8704 3061 8707 3060 8707
3060 8718 3089 8715 3109 8675 3163 8636
3162 8615 3154 8614
TIME...MOT...LOC 1423Z 253DEG 33KT 3161 8613 3106 8648 3065 8699Local storm report, Dec 28, 9:04 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
904 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM FLASH FLOOD 3 W PIAVE 31.39N 88.80W
12/28/2018 GREENE MS PUBLIC
CHURCH ON LOVEWELL ROAD IS FLOODED.
&&
JFBSpecial weather statement, Dec 28, 9:17 AM CST, 15 minutes before
Special Weather Statement National Weather Service Mobile AL 917 AM CST FRI DEC 28 2018 FLZ205-281600- Okaloosa Inland FL- 917 AM CST FRI DEC 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 1000 AM CST... At 917 AM CST, the strong thunderstorm was located 5 miles southwest of Crestview, moving east at 35 mph. Wind gusts of 45 to 55 mph will be possible with this storm. Locations impacted include... Crestview and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3062 8667 3078 8675 3093 8639 3062 8639 TIME...MOT...LOC 1517Z 248DEG 29KT 3070 8665
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:57 PM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 16 hr |
| Dec 28, 7:40 AM CST | Special Weather Statement | MOB | Escambia, Santa Rosa | 50 min |
| Dec 28, 8:23 AM CST | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 52 min |
| Dec 28, 9:17 AM CST | Special Weather Statement | MOB | Okaloosa | 43 min |
| Dec 28, 9:22 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 38 min |
| Dec 28, 9:27 AM CST | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Dec 28, 1:15 PM CST | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.